Alert archive / Hawaii / High Surf Advisories in 2012

High Surf Advisory 3, NWS Honolulu, HI

January 6, 20124 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Jan 6, 2012, 3:40 AM HST for 4 counties in Hawaii. It took effect at Jan 6, 2012, 4:00 AM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 6, 2012, 3:40 AM HST (13:40 UTC)
In effect from
Jan 6, 2012, 4:00 AM HST
Expired
Jan 9, 2012, 9:52 AM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2012-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2012-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WHHW40 PHFO 061340
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST FRI JAN 6 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES THROUGH SATURDAY
MORNING...

HIZ002-008-009-012-013-017-019-020-025-070245-
/O.NEW.PHFO.SU.Y.0003.120106T1400Z-120107T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
340 AM HST FRI JAN 6 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* SURF...EAST FACING SHORES 4 TO 7 FT EXCEPT 6 TO 10 FT FOR
  SHORELINES EXPOSED TO THE NORTH SWELL.

* TIMING...ADVISORY LEVEL SURF TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
LAU
9 follow-up statements
446 
WHHW40 PHFO 070118
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 PM HST FRI JAN 6 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES THROUGH TONIGHT...
...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
AND OAHU THROUGH SATURDAY... 
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI AND MAUI
THROUGH SATURDAY...

.THE CURRENT NORTH SWELL WILL CONTINUE THE ADVISORY FOR EAST
SHORES TONIGHT. A NEW WEST NORTHWEST SWELL ARRIVING THIS EVENING
WILL BRING ADVISORY LEVEL SURF TO AREAS OF THE SMALLER ISLANDS
TONIGHT AND SATURDAY.

HIZ001-003-006-007-071430-
/O.EXB.PHFO.SU.Y.0003.120107T0400Z-120108T0400Z/
NIIHAU-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-
318 PM HST FRI JAN 6 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
SATURDAY. 

* SURF...NORTH FACING SHORES WILL RISE TO 10 TO 15 FT. WEST FACING
  SHORES WILL RISE TO 8 TO 12 FT. 

* TIMING...ADVISORY LEVEL SURF TONIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ002-008-012-013-017-019-020-071430-
/O.EXT.PHFO.SU.Y.0003.000000T0000Z-120108T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
318 PM HST FRI JAN 6 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. 

* SURF...NORTH FACING SHORES WILL RISE TO 10 TO 15 FT. EAST FACING
  SHORES EXPOSED TO THE CURRENT NORTH SWELL WILL BE 6 TO 8 FT
  THROUGH TONIGHT.

* TIMING...ADVISORY LEVEL SURF TONIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ009-025-071430-
/O.CON.PHFO.SU.Y.0003.000000T0000Z-120107T1600Z/
OLOMANA-BIG ISLAND NORTH AND EAST-
318 PM HST FRI JAN 6 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* SURF...EAST FACING SHORES EXPOSED TO THE CURRENT NORTH SWELL
  WILL BE 6 TO 8 FT THROUGH TONIGHT.


* TIMING...ADVISORY LEVEL SURF THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
924 
WHHW40 PHFO 071340
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST SAT JAN 7 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU AND OAHU...AND FOR NORTH FACING SHORES OF MOLOKAI AND
MAUI...

.A LARGE WEST NORTHWEST SWELL WILL PRODUCE HAZARDOUS WAVE ACTION
ALONG NORTH AND WEST FACING SHORES OF MOST OF THE SMALLER
HAWAIIAN ISLANDS TODAY.

HIZ009-025-071445-
/O.CAN.PHFO.SU.Y.0003.000000T0000Z-120107T1600Z/
OLOMANA-BIG ISLAND NORTH AND EAST-
340 AM HST SAT JAN 7 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HEIGHTS HAVE DECREASED OVERNIGHT DUE TO A DECLINING NORTH
SWELL ALONG EAST FACING SHORES OF OAHU AND THE BIG ISLAND.
THEREFORE...THE SURF HAS DROPPED BELOW THE HIGH SURFACE ADVISORY
CRITERIA IN THESE LOCATIONS.

$$

HIZ001>003-006>008-012-013-017-019-020-080245-
/O.CON.PHFO.SU.Y.0003.000000T0000Z-120108T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
340 AM HST SAT JAN 7 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...EXPECT HEIGHTS OF 12 TO 16 FEET ALONG NORTH AND WEST
  FACING SHORES OF NIIHAU AND KAUAI...HEIGHTS OF 10 TO 15 FEET
  ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND
  HEIGHTS OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING...THROUGH LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES
IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE
OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES
ARE IMPACTING THE SHORELINE.

&&

$$

HOUSTON/FOSTER
340 
WHHW40 PHFO 080109
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
309 PM HST SAT JAN 7 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.A DECLINING WEST NORTHWEST SWELL WILL CONTINUE TO PRODUCE SURF
NEAR ADVISORY LEVELS ACROSS MOST NORTH AND WEST FACING SHORES
OF THE SMALLER ISLANDS TONIGHT. A MUCH LARGER NORTHWEST SWELL WILL
ARRIVE SUNDAY MORNING...RAPIDLY PUSHING SURF WELL ABOVE ADVISORY
LEVELS.

HIZ001>003-006>008-012-013-017-019-020-081415-
/O.EXT.PHFO.SU.Y.0003.000000T0000Z-120109T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
309 PM HST SAT JAN 7 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI
  AND OAHU...SURF WILL BE 10 TO 15 FEET TONIGHT THEN RISE TO 18 TO
  22 FEET SUNDAY. ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU
  AND MOLOKAI...SURF WILL BE 8 TO 12 FEET TONIGHT THEN RISE TO 10
  TO 16 FEET ON SUNDAY.

* TIMING...SURF WILL GRADUALLY DECLINE TONIGHT THEN RAPIDLY
  INCREASE SUNDAY MORNING.

* IMPACTS...A RAPID INCREASE IN SURF SUNDAY MORNING WILL LEAD TO
  DANGEROUS OCEAN CONDITIONS WITH STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG
BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT
OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE
WAVES ARE IMPACTING THE SHORELINE.

&&

$$
WROE
982 
WHHW40 PHFO 081336
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 AM HST SUN JAN 8 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.A LARGE NORTHWEST SWELL ARRIVING THIS MORNING WILL RISE
RAPIDLY...WHICH WILL BOOST SURF HEIGHTS WELL ABOVE THE HIGH SURF
ADVISORY CRITERIA ALONG NORTH AND WEST FACING SHORES OF MOST OF
THE SMALLER HAWAIIAN ISLANDS.

HIZ001>003-006>008-012-013-017-019-020-090245-
/O.CON.PHFO.SU.Y.0003.000000T0000Z-120109T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
336 AM HST SUN JAN 8 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* SURF...EXPECT SURF HEIGHTS OF 18 TO 22 FEET ALONG NORTH AND WEST
  FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH FACING SHORES
  OF OAHU...MOLOKAI AND MAUI. EXPECT SURF HEIGHTS OF 10 TO 15 FEET
  ALONG WEST FACING SHORES OF OAHU AND MOLOKAI.

* TIMING...SURF WILL RAPIDLY INCREASE THIS MORNING...AND CONTINUE
  FROM THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY LARGE
BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL OCCUR
ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY
OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE
LARGE WAVES ARE IMPACTING THE SHORELINE.

&&

$$

HOUSTON
194 
WHHW40 PHFO 090138
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST SUN JAN 8 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.THE NORTHWEST SWELL WILL REMAIN AT CURRENT LEVELS INTO TONIGHT
THEN GRADUALLY DECLINE MONDAY.

HIZ023-091445-
/O.EXB.PHFO.SU.Y.0003.120109T1600Z-120110T0400Z/
KONA-
338 PM HST SUN JAN 8 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. 

* SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...SURF WILL
  RISE TO 5 TO 8 FEET.

* TIMING...SURF WILL RISE TONIGHT AND CONTINUE INTO MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY
LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL
OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED
TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE
THESE LARGE WAVES ARE IMPACTING THE SHORELINE.

&&

$$

HIZ001>003-006>008-012-013-017-019-020-091445-
/O.EXT.PHFO.SU.Y.0003.000000T0000Z-120110T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
338 PM HST SUN JAN 8 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND
  MAUI...EXPECT SURF OF 15 TO 20 FEET TONIGHT...DECREASING TO 12
  TO 16 FEET MONDAY. ALONG WEST FACING SHORES OF OAHU AND
  MOLOKAI...EXPECT SURF OF 10 TO 15 FEET TONIGHT...DECREASING TO 8
  TO 12 FEET MONDAY.

* TIMING...SURF WILL GRADUALLY DECREASE THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY
LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL
OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED
TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE
THESE LARGE WAVES ARE IMPACTING THE SHORELINE.

&&

$$
WROE
789 
WHHW40 PHFO 090143 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST SUN JAN 8 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND
FOR WEST FACING SHORES OF THE BIG ISLAND...

.THE NORTHWEST SWELL WILL REMAIN AT CURRENT LEVELS ACROSS MOST
WATERS INTO TONIGHT THEN GRADUALLY DECLINE MONDAY.

HIZ023-091500-
/O.COR.PHFO.SU.Y.0003.120109T1600Z-120110T0400Z/
KONA-
340 PM HST SUN JAN 8 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. 

* SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...SURF WILL
  RISE TO 5 TO 8 FEET.

* TIMING...SURF WILL RISE MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY
LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL
OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED
TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE
THESE LARGE WAVES ARE IMPACTING THE SHORELINE.

&&

$$

HIZ001>003-006>008-012-013-017-019-020-091500-
/O.EXT.PHFO.SU.Y.0003.000000T0000Z-120110T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
340 PM HST SUN JAN 8 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND
  MAUI...EXPECT SURF OF 15 TO 20 FEET TONIGHT...DECREASING TO 12
  TO 16 FEET MONDAY. ALONG WEST FACING SHORES OF OAHU AND
  MOLOKAI...EXPECT SURF OF 10 TO 15 FEET TONIGHT...DECREASING TO 8
  TO 12 FEET MONDAY.

* TIMING...SURF WILL GRADUALLY DECREASE THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY
LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL
OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED
TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE
THESE LARGE WAVES ARE IMPACTING THE SHORELINE.

&&

$$
WROE
319 
WHHW40 PHFO 091336
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 AM HST MON JAN 9 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI...

.THE NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DECLINE THIS
MORNING.

HIZ023-091445-
/O.CAN.PHFO.SU.Y.0003.120109T1600Z-120110T0400Z/
KONA-
336 AM HST MON JAN 9 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

$$

HIZ001>003-006>008-012-013-017-019-020-092200-
/O.EXT.PHFO.SU.Y.0003.000000T0000Z-120109T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
336 AM HST MON JAN 9 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* SURF...EXPECT SURF OF 12 TO 16 FEET ALONG NORTH AND WEST FACING
  SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF
  OAHU...MOLOKAI AND MAUI. EXPECT SURF OF 8 TO 12 FEET ALONG WEST
  FACING SHORES OF OAHU AND MOLOKAI.

* TIMING...SURF WILL GRADUALLY DECREASE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG
BEACHES IN THE ADVISORY AREA.

&&

$$

HOUSTON
131 
WHHW40 PHFO 091402 AAA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
402 AM HST MON JAN 9 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI...

.THE NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DECLINE THIS
MORNING.

HIZ001>003-006>008-012-013-017-019-020-092200-
/O.CON.PHFO.SU.Y.0003.000000T0000Z-120109T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
402 AM HST MON JAN 9 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

* SURF...EXPECT SURF OF 12 TO 16 FEET ALONG NORTH AND WEST 
  FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING 
  SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF OF 8 TO 12 FEET 
  ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. 

* TIMING...SURF WILL GRADUALLY DECREASE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG
BEACHES IN THE ADVISORY AREA.

&&

$$

HOUSTON
469 
WHHW40 PHFO 091952
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
952 AM HST MON JAN 9 2012

...HIGH SURF ADVISORY CANCELLED FOR NORTH AND WEST FACING SHORES
OF KAUAI NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF
MAUI...

HIZ001>003-006>008-012-013-017-019-020-092100-
/O.CAN.PHFO.SU.Y.0003.000000T0000Z-120109T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
952 AM HST MON JAN 9 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

WAIMEA BUOY SHOWING BELOW ADVISORY SURF AND IS EXPECTED TO CONTINUE
TO TREND DOWNWARD TODAY.

$$

FOSTER

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jan 5, 8:31 PM HST, 7 hours 9 minutes earlier.

Area forecast discussion, Jan 5, 8:31 PM HST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
831 PM HST THU JAN 5 2012

.SYNOPSIS...
HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL MAINTAIN LIGHT TO MODERATE
TRADE WINDS INTO NEXT WEEK. MOSTLY DRY WEATHER WILL PREVAIL...WITH
THE TRADES DELIVERING JUST A FEW BRIEF SHOWERS... MAINLY WINDWARD.

&&

.DISCUSSION...
CURRENT SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE
WESTERN PORTION OF THE STATE...WITH SCATTERED STABLE LOW CLOUDS
FILLING IN ON THE EASTERN SIDE. THE WATER VAPOR LOOP SHOWS A
BUILDING UPPER LEVEL RIDGE MOVING CLOSER TO THE ISLANDS FROM THE
WEST AND SOUNDINGS FROM THE AFTERNOON SHOW A VERY DRY AND STABLE
ATMOSPHERE OVER THE STATE. LIMITED WINDWARD RAINFALL CARRIED IN BY
MODERATE TRADE WINDS IS EXPECTED TONIGHT AND THROUGH THIS
WEEKEND...WHILE LEEWARD AREAS SHOULD STAY DRY. THE TRADES ARE
DRIVEN BY A SURFACE HIGH FAR NORTHEAST OF THE STATE...WITH A RIDGE
EXTENDING TO THE NORTH OF HAWAII.

THE UPPER LEVEL RIDGE OVER THE ISLANDS IS PROVIDING THE STABLE
ATMOSPHERE AND WILL ONLY INCREASE IN STRENGTH OVER THE WEEKEND
PREVENTING MUCH VERTICAL CLOUD GROWTH. THIS RIDGE WILL REMAIN IN
PLACE THROUGH WEDNESDAY OF NEXT WEEK. THE SURFACE RIDGE NORTH OF
THE STATE WILL FLUCTUATE IN LOCATION OVER THE NEXT SEVERAL DAYS
AS LOW PRESSURE SYSTEMS PASS THROUGH THE NORTH PACIFIC. A SLIGHT
WEAKENING IN THE TRADES IS EXPECTED THIS WEEKEND AS THE RIDGE
MOVES CLOSER TO THE ALOHA STATE...AND THEN BUMPS UP A NOTCH EARLY
NEXT WEEK AS THE RIDGE EDGES NORTH.

LONGER RANGE MODELS INDICATE STRONGER TRADES WILL PUSH A SHEAR
LINE OVER THE ISLANDS TOWARD THE END OF NEXT WEEK...BUT WILL
CONTINUE TO WATCH THIS FOR CHANGES IN TIMING.

&&

.AVIATION...
00Z-01Z ACARS SOUNDINGS OUT OF HONOLULU AND KAHULUI SHOW 25-30 KNOTS
OF WIND NEAR THE INVERSION HEIGHT. THIS IS A BIT STRONGER THAN RADAR
VAD WIND PROFILES AND THE 00Z SOUNDINGS...WHICH SHOW UP TO 20 KNOTS
IN THE MIXED LAYER. WE HAVE RECEIVED ONE PILOT REPORT OF LIGHT
TURBULENCE NEAR KAUAI THIS MORNING. WINDS ARE EXPECTED TO BE
SOMEWHAT LIGHTER ON FRIDAY...THEN WEAKEN FURTHER ON SATURDAY. WITH
THE LACK OF REPORTS TODAY AND WEAKENING WINDS EXPECTED...NO AIRMETS
FOR TURBULENCE ARE ANTICIPATED.

WITH THE DRY AIRMASS ACROSS THE STATE...VFR CONDITIONS WILL PREVAIL.
ONLY BRIEF MVFR CEILINGS ARE POSSIBLE ACROSS WINDWARD SECTIONS.

&&

.MARINE...
A HIGH SURF ADVISORY WILL REMAIN TONIGHT AND LIKELY BE DROPPED
IN THE MORNING AS THE NW SWELL CONTINUES TO DROP. A NEW WNW SWELL
WILL BRING AN INCREASE IN SURF ON SATURDAY...WITH PEAK HEIGHTS
JUST BELOW ADVISORY LEVELS. A SLIGHTLY LARGER NW SWELL ON SUNDAY
IS EXPECTED TO BRING ADVISORY LEVEL SURF TO MOST N AND W SHORES.

ALTHOUGH ON THE DECLINE...COMBINED SEAS WILL REMAIN AT OR ABOVE 10
FT MOST AREAS TONIGHT...DUE TO THE COMBINATION OF NW SWELL...WIND
WAVES...AND A SHORT-LIVED N SWELL. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH TONIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG
ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR ALL OTHER COASTAL
WATERS AND CHANNELS.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...HUI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:28 AM HSTSmall Craft AdvisoryHFO12 hr

Nearby

High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.